MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY SPATULA
Model Number 470184-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, the permanent cautery spatula instrument's insulated area near the tip was chipped.No known impact or patient consequence was reported.Isi followed up with the initial reporter and obtained the following additional information: there was a visible section missing at the insulated area.It wasn't used on a case as this was visually noticed beforehand.There was no arcing.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery spatula (pcs) instrument was analyzed and found to have a broken ceramic sleeve.Broken pieces are missing as a result of the breakage, but the size of the missing pieces cannot be confirmed as they were not returned.Ceramic sleeve does not exhibit scratch marks.The complaint was confirmed by failure analysis.The probable root cause of a broken ceramic sleeve is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Applying excessive force on the instrument tips during handling, insertion, usage (overloading), or removal can also cause the ceramic sleeve to break.

Brand Name
EndoWrist
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50196616
Report Number2955842-2026-35097
Device Sequence Number6098951
Product Code NAY
UDI-Device Identifier00886874112328
UDI-Public(01)00886874112328(10)K10250925
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470184-17
Device Catalogue Number470184
Device Lot NumberK10250925 0023
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/05/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/23/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown